Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 250, NWS Nashville, TN

July 29, 2000Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 29, 2000, 5:18 PM CDT for Wayne County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2000, 5:18 PM CDT (22:18 UTC)
Expired
Jul 29, 2000, 5:45 PM CDT
In force
27 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Wayne County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 288 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
288 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 292219
SVRBNA
TNC181-292245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
518 PM CDT SAT JUL 29 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF WAYNESBORO

* UNTIL 545 PM CDT

* AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 21 MILES WEST OF COLLINWOOD...OR ABOUT 7 MILES
  EAST OF SAVANNAH...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  5 MILES WEST OF COLLINWOOD AT 545 PM CDT

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

$$

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:00 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 29, 2:00 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
200 PM CDT SAT JUL 29 2000

LATEST SURFACE ANALYSIS SHOWING BOUNDARY RUNNING FROM BWG DOWN
THROUGH WESTERN MIDDLE TN INTO NORTHERN MISSISSIPPI. BOUNDARY HAS
BEEN SLIPPING EAST WITH THUNDERSTORMS ALONG AND JUST AHEAD OF
BOUNDARY. RATHER BROAD SURFACE LOW CENTERED IN SOUTHERN ILLINOIS WITH
A BOUNDARY DOWN THROUGH SOUTHEAST MISSOURI WEST CENTRAL ARKANSAS.

ETA SHOWS GOOD RUN TO RUN CONTINUITY SO WILL BASE FORECAST ON IT.
ETA HOLDS UPPER TROUGH IN PLACE THRU 60 HRS WITH MEAN RH SURFACE TO
500 MB AROUND 70 PERCENT THROUGH THE PERIOD. WITH BOUNDARIES LURKING
ACROSS MIDDLE TENNESSEE COUPLED WITH VORT CENTERS PINWHEELING AROUND
UPPER TROUGH WILL GO WITH POPS ALL FOUR PERIODS AND KEEP CHANCE OF
THUNDERSTORMS GOING IN THE EXTENDED AS WELL.

THANKS TO MRX FOR FAXING GUIDANCE NUMBERS.

PRELIMINARY NUMBERS:
NASHVILLE  70 87 70 87  6564
CROSSVILLE 66 84 66 83  6564

.BNA...NONE.
BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 1:35 PM CDTSevere Thunderstorm WarningOHXCumberland25 min
Jul 29, 1:49 PM CDTSevere Thunderstorm WarningOHXSumner26 min
Jul 29, 5:02 PM CDTSevere Thunderstorm WarningOHXCumberland28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.